Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 79, NWS Grand Forks, ND

June 29, 20188 counties in Minnesota; Grand Forks County, Traill County, Walsh County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 29, 2018, 4:25 AM CDT for 8 counties in Minnesota; Grand Forks County, Traill County, Walsh County, North Dakota. It was in force for 65 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2018, 4:25 AM CDT (09:25 UTC)
Expired
Jun 29, 2018, 5:30 AM CDT
In force
65 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Grand Forks County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:26 AM CDTTSTM WND GST 9510 E East Grand Forks, MNPOWER POLE CRACKED. PHOTO AND REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
Jun 29, 4:30 AM CDTTSTM WND DMGCrookston, MNPHOTOGRAPH OF FALLEN TREE AT RESIDENCE. REPORTED VIA SOCIAL MEDIA.
Jun 29, 4:31 AM CDTTSTM WND GST 80Crookston, MNSEVERAL LARGE COTTONWOOD AND ASH TREES BROKEN DOWN AROUND THE TOWN. PRIVACY FENCING BLOWN DOWN. MULTIPLE PHOTOS AND REPORTS RECEIVED VIA SOCIAL MEDIA.
Jun 29, 4:38 AM CDTTSTM WND DMG2 S Gentilly, MNMETAL ROOFING TORN OFF OF A HAY SHED. LARGE TREE BRANCHES BROKEN DOWN IN SHELTER BELTS.
Jun 29, 4:41 AM CDTTSTM WND DMG3 Nnw Fertile, MNNUMEROUS LARGE POPLAR AND BOX ELDER TREE SNAPS EVIDENT IN SHELTER BELTS AND GROVES IN SOUTHEAST ONSTAD AND WESTERN GARFIELD TOWNSHIPS. TIME ESTIMATED BASED ON RADAR.
Jun 29, 4:45 AM CDTTSTM WND DMG3 Sw Thief River Falls, MNPHOTOGRAPHS OF TREE AND BRANCHES DOWN. SUBMITTED BY SPOTTER VIA SOCIAL MEDIA.
Jun 29, 4:49 AM CDTTSTM WND DMG1 W Rindal, MNSIDING RIPPED OFF FAABERG LUTHERAN CHURCH. LOTS OF UP TO 3 INCH DIAMETER BRANCHES DOWN. POWER OUT FOR SEVERAL HOURS.
Jun 29, 4:49 AM CDTTSTM WND DMGGrand Forks, NDPART OF FENCE BLOWN OFF AT RESIDENCE IN SOUTH GRAND FORKS. REPORT VIA SOCIAL MEDIA.
Jun 29, 4:49 AM CDTTSTM WND DMGRindal, MNSIDING RIPPED OFF FAABERG LUTHERAN CHURCH. LOTS OF UP TO 3 INCH DIAMETER BRANCHES DOWN. POWER OUT FOR SEVERAL HOURS.
Jun 29, 4:54 AM CDTTORNADO2 Wnw Winger, MNTHIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN FOR MOST OF ITS PATH. IT TRACKED NEARLY DUE EAST AT ABOUT 60 MPH, FOR AT LEAST 15 MILES, AND ENDED ROUGHLY 2 MILES ESE OF FOSSTON BY 509 PM CDT. IT TORE DOWN TREES IN SHELTER BELTS, TORE ROOFING
Jun 29, 4:56 AM CDTTORNADO 12 Sse Erskine, MNA TORNADO WHICH WAS PARTIALLY WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN LIKELY TRACKED FOR ROUGHLY 2.5 MLES TO THE EAST AND LIFTED BY 459 PM CDT. THIS TORNADO SNAPPED VARIOUS HARDWOOD AND PINE TREES AT ONE FARMSTEAD. AFTER CROSSING HIGHWAY 2, ROUGHLY 2 MILES E
Jun 29, 5:05 AM CDTTSTM WND GST 653 S Brooks, MNBROOKS RWIS MEASURED 65 MPH WIND GUST.
Jun 29, 5:08 AM CDTHAIL 13 Ne Oklee, MNVIA SOCIAL MEDIA POST WITH TIME ESTIMATED VIA RADAR
Jun 29, 5:10 AM CDTTSTM WND DMGFosston, MNLARGE TREE BRANCHES AND LIMBS DOWN AROUND TOWN. FENCING BLOWN DOWN IN PLACES. POWER OUTAGE BEGAN PRIOR TO STORM HITTING FOSSTON.
Jun 29, 5:15 AM CDTTSTM WND DMG1 N Bagley, MNFOUR WHEEL UTILITY WAGON TURNED OVER. REPORTED VIA SOCIAL MEDIA. TIME ESTIMATED ON RADAR.
Jun 29, 5:20 AM CDTTSTM WND DMG2 N Bagley, MNFOUR WHEEL UTILITY WAGON TURNED OVER. REPORTED VIA SOCIAL MEDIA. TIME ESTIMATED ON RADAR.
Jun 29, 5:29 AM CDTTSTM WND DMG3 Wnw Clearbrook, MNA FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND FARMSTEAD. WIND SENSOR CLOCKED 55 MPH BEFORE POWER OUTAGE.
Jun 29, 5:30 AM CDTTSTM WND DMGGonvick, MNTREE UPROOTED AND ANOTHER SNAPPED WITH TIME ESTIMATED VIA RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 10:54 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS53 KFGF 290925
SVRFGF
MNC007-029-069-089-113-119-125-135-NDC035-097-099-291030-
/O.NEW.KFGF.SV.W.0079.180629T0925Z-180629T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
425 AM CDT FRI JUN 29 2018

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Marshall County in northwestern Minnesota...
  Red Lake County in northwestern Minnesota...
  Polk County in northwestern Minnesota...
  Southeastern Kittson County in northwestern Minnesota...
  Southwestern Roseau County in northwestern Minnesota...
  Northwestern Beltrami County in north central Minnesota...
  Pennington County in northwestern Minnesota...
  Northern Clearwater County in northwestern Minnesota...
  Eastern Grand Forks County in northeastern North Dakota...
  Northeastern Traill County in southeastern North Dakota...
  Southeastern Walsh County in northeastern North Dakota...

* Until 530 AM CDT.

* At 424 AM CDT, severe thunderstorms were located along a line
  extending from near Ardoch to near Key West to 6 miles northwest of
  Lockhart, moving east at 70 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Key West, Sherack and Angus around 425 AM CDT.
  Beltrami, Euclid and Greenview around 430 AM CDT.
  Big Woods, Melvin and Dorothy around 435 AM CDT.
  Fertile and Wylie around 440 AM CDT.
  Argyle, St. Hilaire and Maple Bay around 445 AM CDT.

Other locations impacted by these severe thunderstorms include Thief
River Falls Airport.

This includes Interstate 29 between mile markers 142 and 174.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing wind 
damage across parts of Grand Forks County. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows! 

&&

LAT...LON 4849 9559 4827 9525 4750 9519 4750 9684
      4790 9705 4825 9752 4878 9631
TIME...MOT...LOC 0924Z 252DEG 60KT 4824 9730 4796 9673 4750 9665 

HAIL...1.00IN
WIND...80MPH
 
$$

Knutsvig
3 follow-up statements
633 
WWUS53 KFGF 290942
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
442 AM CDT FRI JUN 29 2018

NDC035-097-099-290952-
/O.CAN.KFGF.SV.W.0079.000000T0000Z-180629T1030Z/
Grand Forks ND-Traill ND-Walsh ND-
442 AM CDT FRI JUN 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAND FORKS...
NORTHEASTERN TRAILL AND SOUTHEASTERN WALSH COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central and northwestern Minnesota.

LAT...LON 4849 9559 4827 9525 4750 9519 4750 9667
      4796 9673 4839 9712 4878 9631
TIME...MOT...LOC 0942Z 257DEG 60KT 4834 9686 4806 9629 4760 9622 

$$

MNC007-029-069-089-113-119-125-135-291030-
/O.CON.KFGF.SV.W.0079.000000T0000Z-180629T1030Z/
Marshall MN-Red Lake MN-Polk MN-Kittson MN-Roseau MN-Beltrami MN-
Pennington MN-Clearwater MN-
442 AM CDT FRI JUN 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR MARSHALL...RED LAKE...POLK...SOUTHEASTERN KITTSON...SOUTHWESTERN
ROSEAU...NORTHWESTERN BELTRAMI...PENNINGTON AND NORTHERN CLEARWATER
COUNTIES...

At 442 AM CDT, severe thunderstorms were located along a line
extending from near Argyle to near St. Hilaire to near Maple Bay,
moving east at 70 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  St. Hilaire, Maple Bay and Mentor around 445 AM CDT.
  Erskine, Thief River Falls and Hazel around 450 AM CDT.
  McIntosh, Old Mill State Park and Mavie around 455 AM CDT.
  Strandquist, Fosston and High Landing around 500 AM CDT.
  Olga, Goodridge and Newfolden around 505 AM CDT.

Other locations impacted by these severe thunderstorms include Thief
River Falls Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4849 9559 4827 9525 4750 9519 4750 9667
      4796 9673 4839 9712 4878 9631
TIME...MOT...LOC 0942Z 257DEG 60KT 4834 9686 4806 9629 4760 9622 

HAIL...1.00IN
WIND...80MPH
 
$$

Knutsvig
725 
WWUS53 KFGF 291003
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
503 AM CDT FRI JUN 29 2018

MNC069-291012-
/O.CAN.KFGF.SV.W.0079.000000T0000Z-180629T1030Z/
Kittson MN-
503 AM CDT FRI JUN 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KITTSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central and northwestern Minnesota.

LAT...LON 4849 9559 4827 9525 4750 9519 4751 9638
      4802 9636 4837 9667 4870 9612
TIME...MOT...LOC 1002Z 256DEG 62KT 4839 9640 4811 9583 4765 9576 

$$

MNC007-029-089-113-119-125-135-291030-
/O.CON.KFGF.SV.W.0079.000000T0000Z-180629T1030Z/
Marshall MN-Red Lake MN-Polk MN-Roseau MN-Beltrami MN-Pennington MN-
Clearwater MN-
503 AM CDT FRI JUN 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR MARSHALL...RED LAKE...SOUTHEASTERN POLK...SOUTHWESTERN ROSEAU...
NORTHWESTERN BELTRAMI...PENNINGTON AND NORTHERN CLEARWATER
COUNTIES...

At 502 AM CDT, severe thunderstorms were located along a line
extending from near Newfolden to near Goodridge to near Fosston,
moving east at 70 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

These severe storms will be near...
  Goodridge, Olga and High Landing around 505 AM CDT.
  Middle River, Weme and Espelie around 510 AM CDT.
  Clearbrook, Gonvick and Berner around 515 AM CDT.
  Jelle, Leonard and Carmel around 520 AM CDT.
  Thorhult, Gatzke and Fourtown around 525 AM CDT.

Other locations impacted by these severe thunderstorms include Thief
River Falls Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4849 9559 4827 9525 4750 9519 4751 9638
      4802 9636 4837 9667 4870 9612
TIME...MOT...LOC 1002Z 256DEG 62KT 4839 9640 4811 9583 4765 9576 

HAIL...1.00IN
WIND...70MPH
 
$$

Knutsvig
942 
WWUS53 KFGF 291017
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
517 AM CDT FRI JUN 29 2018

MNC007-029-089-113-119-125-135-291030-
/O.CON.KFGF.SV.W.0079.000000T0000Z-180629T1030Z/
Marshall MN-Red Lake MN-Polk MN-Roseau MN-Beltrami MN-Pennington MN-
Clearwater MN-
517 AM CDT FRI JUN 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EASTERN MARSHALL...EASTERN RED LAKE...SOUTHEASTERN POLK...SOUTH
CENTRAL ROSEAU...NORTHWESTERN BELTRAMI...EASTERN PENNINGTON AND
NORTHERN CLEARWATER COUNTIES...

At 516 AM CDT, severe thunderstorms were located along a line
extending from Middle River to 6 miles southeast of Espelie to near
Gonvick, moving east at 70 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 510 AM...65 mph wind gusts were 
         reported near Brooks.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

These severe storms will be near...
  Clearbrook and Berner around 520 AM CDT.
  Jelle, Carmel and Leonard around 525 AM CDT.
  Thorhult, Fourtown and Gatzke around 530 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4849 9559 4827 9525 4750 9519 4751 9606
      4809 9601 4846 9626 4862 9591
TIME...MOT...LOC 1016Z 252DEG 60KT 4845 9615 4816 9558 4771 9551 

HAIL...1.00IN
WIND...70MPH
 
$$

Knutsvig

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:24 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 29, 3:24 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Grand Forks ND
324 AM CDT Fri Jun 29 2018

.SHORT TERM...(Today and tonight)
Issued at 324 AM CDT Fri Jun 29 2018

Convection timing and strength will be the main issues for the
period.

Ongoing MCS entering our western counties will continue to push
eastward early this morning. Southeasterly winds have been feeding
rich moisture with MU CAPE around 3000 J/kg into the complex.
Effective deep layer bulk shear is in the 50-70 kt range. The
complex has a history of producing 80 mph or greater winds, and
there have been indications of some brief QLCS circulations. Bulk
shear from 0-3km is out of the southwest, so any part of the line that
starts bulging north or northeast will be prime for producing a
brief spin up. Will also have to watch for enhanced convective
activity along the warm front, which is stretched across the
northern counties. See little reason for the thunderstorm complex
to fizzle like the RAP shows, and think we will continue to have
severe potential as it crosses the CWA. HRRR is doing a decent job
depicting the line, but is too slow. The storms will continue to
impact the western counties for the next hour or so, and will be
nearing the Red River around 10Z or so, pushing off out of our MN
counties a couple hours later. Tried to time the complex as it
moves through, but will make some further adjustments to timing as
it comes through.

The main shortwave generating this thunderstorm complex will
quickly lift off to north of the Great Lakes by this afternoon.
Our region will remain under southwesterly flow aloft. There is
the possibility of another weak shortwave moving through and
providing some upper support for storms to redevelop. The warm
front will be lifting north towards the Canadian border this
morning, and a cold front will be entering the west by afternoon
as the surface low moves into the Red River Valley. Highs will be
near 90 in the southern counties, with low to mid 70s in the
northwest behind the cold front. CAM models only have some weak
showers and are not very impressive for redevelopment this
afternoon. Will keep some broadbrushed 20-40 POPs, and refine
later as we see how this morning convection plays out.

Southwesterly flow aloft will continue into tonight, with the cold
front pushing the rest of the way through and the surface low
entering the MN arrowhead. Most of the models have some scattered
post frontal precip, so kept our low POPs going for much of the
area. Winds will keep us mixed and there will be plenty of
lingering clouds, so have lows mainly in the 60s.

.LONG TERM...(Saturday through Thursday)
Issued at 324 AM CDT Fri Jun 29 2018

Unsettled weather will continue through most of the long term.
Temperatures will be a bit cooler with highs near or below the 80
mark behind the cold front over the weekend. Weak shortwaves will
be embedded in the broad trough across the region, although timing
and placement is pretty uncertain so will keep fairly low POPs
that the blend gives us. The upper flow briefly becomes more zonal
at the beginning of the work week, but then shifts back to the
southwest. The GFS and ECMWF both have good signal for some sort
of precipitation event Tuesday into Tuesday night. Upper ridging
builds in strongly for mid-week, with Independence Day and the
day afternoon looking pretty hot and some ridge riding
thunderstorms not out of the question, especially in the north.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CDT Thu Jun 28 2018

Line of thunderstorms will sweep through the area tonight...likely
dropping cigs and vis to MVFR or IFR levels. Should be reaching
DVL by 8Z and BJI by 12Z. Strong winds are likely with this
line...and will update TAFs to increase winds even more if
upstream obs warrant it.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...JR
LONG TERM...JR
AVIATION...Knutsvig

In the hours before

Local storm report, Jun 29, 3:46 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
346 AM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 AM     TSTM WND GST     7 SE FINLEY             46.69N 97.69W
06/29/2018  M63 MPH          Barnes             ND   PUBLIC

            PUBLIC PERSONAL WEATHER UNDERGROUND STATION REPORTED WIND
            GUST OF 63 MPH.

&&

AMOORE
Local storm report, Jun 29, 4:03 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
403 AM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 AM     TSTM WND GST     5 WNW LARIMORE          47.94N 97.73W
06/29/2018  M70 MPH          Grand Forks        ND   PUBLIC

            PUBLIC PERSONAL WEATHER UNDERGROUND STATION REPORTED WIND
            GUST OF 70 MPH.

&&

AMOORE
Local storm report, Jun 29, 4:08 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
408 AM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     TSTM WND GST     4 W FINGAL              46.76N 97.88W
06/29/2018  M56 MPH          Barnes             ND   MESONET

            NDAWN MESONET MEASURED 56 MPH WIND GUST.

&&

AMOORE
Local storm report, Jun 29, 4:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
413 AM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     TSTM WND GST     8 N MCHENRY             47.69N 98.59W
06/29/2018  M58 MPH          Eddy               ND   MESONET

            NDAWN MESONET SITE MEASURED 58 MPH WIND GUST.

&&

AMOORE
Local storm report, Jun 29, 4:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
418 AM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TSTM WND GST     6 W GRAND FORKS         47.92N 97.20W
06/29/2018  M76 MPH          Grand Forks        ND   ASOS

            GRAND FORKS AIRPORT ASOS MEASURED 76 MPH WIND GUST.

&&

AMOORE
Local storm report, Jun 29, 4:20 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
420 AM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TSTM WND GST     16 W GRAND FORKS        47.92N 97.42W
06/29/2018  M62 MPH          Grand Forks        ND   ASOS

            GRAND FORKS AFB ASOS MEASURED 62 MPH WIND GUST.

&&

AMOORE

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:51 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Polk54 min
Jun 29, 3:58 AM CDTSevere Thunderstorm WarningFGFMarshall, Polk47 min
Jun 29, 4:06 AM CDTSevere Thunderstorm WarningFGFClay, Otter Tail, Wilkin54 min
Jun 29, 4:31 AM CDTTornado WarningFGFNorman29 min
Jun 29, 4:32 AM CDTTornado WarningFGFMahnomen, Norman, Polk28 min
Jun 29, 4:42 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Polk63 min
Jun 29, 4:57 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin63 min
Jun 29, 4:59 AM CDTTornado WarningFGFClearwater, Polk31 min
Jun 29, 5:05 AM CDTHigh Wind WarningFGFKittson, Marshall4 hr
Jun 29, 5:23 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater67 min
Jun 29, 5:36 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard54 min
Jun 28, 8:17 PM CDTSevere Thunderstorm WarningFGFBenson28 min
Jun 29, 1:48 AM CDTSevere Thunderstorm WarningFGFBenson, Ramsey, Towner57 min
Jun 29, 2:08 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Ramsey67 min
Jun 29, 2:27 AM CDTTornado WarningFGFBenson, Ramsey14 min
Jun 29, 2:44 AM CDTSevere Thunderstorm WarningFGFCavalier, Towner46 min
Jun 29, 2:45 AM CDTSevere Thunderstorm WarningFGFBenson, Ramsey, Towner45 min
Jun 29, 2:59 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Grand Forks, Griggs, Steele, Traill61 min
Jun 29, 3:15 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Grand Forks, Griggs, Nelson, Ramsey and 2 more60 min
Jun 29, 3:16 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Sargent59 min
Jun 29, 3:30 AM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Ramsey, Towner, Walsh45 min
Jun 29, 3:31 AM CDTSpecial Weather StatementFGFTowner29 min
Jun 29, 3:40 AM CDTTornado WarningFGFGrand Forks, Nelson, Steele35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2018Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.